Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 5, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Mar 28, 2012, 10:15 AM EDT for Allegheny County, Indiana County, Westmoreland County, Pennsylvania. It was in force for 45 min. 26 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2012, 10:15 AM EDT (14:15 UTC)
- Expired
- Mar 28, 2012, 11:00 AM EDT
- In force
- 45 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Allegheny County, PA, Indiana County, PA, Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 71 km from the middle of the area, began a volume at 14:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 10:17 AM EDT | HAIL 0.25 | Pittsburgh, PA | EVENT OCCURRED BETWEEN 1002 AM 03/28/2012 AND 1017 AM 03/28/2012 |
| Mar 28, 10:18 AM EDT | HAIL 0.5 | Pittsburgh, PA | EVENT OCCURRED BETWEEN 1003 AM 03/28/2012 AND 1018 AM 03/28/2012 |
| Mar 28, 10:20 AM EDT | HAIL 0.5 | Mckeesport, PA | EVENT OCCURRED BETWEEN 1005 AM 03/28/2012 AND 1020 AM 03/28/2012 |
| Mar 28, 10:21 AM EDT | HAIL 0.88 | Glassport, PA | EVENT OCCURRED BETWEEN 1006 AM 03/28/2012 AND 1021 AM 03/28/2012 |
| Mar 28, 10:23 AM EDT | HAIL 0.75 | Irwin, PA | EVENT OCCURRED BETWEEN 1008 AM 03/28/2012 AND 1023 AM 03/28/2012 |
| Mar 28, 10:26 AM EDT | HAIL 0.5 | Mckeesport, PA | EVENT OCCURRED BETWEEN 1011 AM 03/28/2012 AND 1026 AM 03/28/2012 |
| Mar 28, 10:28 AM EDT | HAIL 1 | Glassport, PA | RELAYED VIA MEDIA |
| Mar 28, 10:31 AM EDT | HAIL 0.5 | Irwin, PA | EVENT OCCURRED BETWEEN 1016 AM 03/28/2012 AND 1031 AM 03/28/2012 |
| Mar 28, 10:32 AM EDT | HAIL 0.5 | Greensburg, PA | EVENT OCCURRED BETWEEN 1017 AM 03/28/2012 AND 1032 AM 03/28/2012 |
| Mar 28, 10:33 AM EDT | HAIL 0.25 | Greensburg, PA | EVENT OCCURRED BETWEEN 1018 AM 03/28/2012 AND 1033 AM 03/28/2012 |
| Mar 28, 10:35 AM EDT | HAIL 0.5 | Mckeesport, PA | EVENT OCCURRED BETWEEN 1020 AM 03/28/2012 AND 1035 AM 03/28/2012 |
| Mar 28, 10:35 AM EDT | HAIL 0.75 | Irwin, PA | |
| Mar 28, 10:38 AM EDT | HAIL 0.88 | Greensburg, PA | EVENT OCCURRED BETWEEN 1023 AM 03/28/2012 AND 1038 AM 03/28/2012 |
| Mar 28, 10:39 AM EDT | HAIL 0.75 | Greensburg, PA | |
| Mar 28, 10:40 AM EDT | HAIL 0.25 | Pittsburgh, PA | EVENT OCCURRED BETWEEN 1025 AM 03/28/2012 AND 1040 AM 03/28/2012 |
| Mar 28, 10:41 AM EDT | HAIL 0.5 | Greensburg, PA | EVENT OCCURRED BETWEEN 1026 AM 03/28/2012 AND 1041 AM 03/28/2012 |
| Mar 28, 10:42 AM EDT | HAIL 0.5 | Latrobe, PA | EVENT OCCURRED BETWEEN 1027 AM 03/28/2012 AND 1042 AM 03/28/2012 |
| Mar 28, 10:46 AM EDT | HAIL 0.88 | Greensburg, PA | EVENT OCCURRED BETWEEN 1031 AM 03/28/2012 AND 1046 AM 03/28/2012 |
| Mar 28, 10:49 AM EDT | HAIL 0.88 | Latrobe, PA | LATROBE HOSPITAL |
| Mar 28, 10:52 AM EDT | HAIL 0.75 | Ligonier, PA | |
| Mar 28, 10:55 AM EDT | HAIL 0.75 | Ligonier, PA | EVENT OCCURRED BETWEEN 1040 AM 03/28/2012 AND 1055 AM 03/28/2012 |
| Mar 28, 10:56 AM EDT | HAIL 0.25 | Greensburg, PA | EVENT OCCURRED BETWEEN 1026 AM 03/28/2012 AND 1056 AM 03/28/2012 |
| Mar 28, 11:00 AM EDT | HAIL 0.75 | Greensburg, PA | EVENT OCCURRED BETWEEN 1030 AM 03/28/2012 AND 1100 AM 03/28/2012 |
| Mar 28, 11:02 AM EDT | HAIL 0.25 | Penn, PA | EVENT OCCURRED BETWEEN 1032 AM 03/28/2012 AND 1102 AM 03/28/2012 |
| Mar 28, 11:07 AM EDT | HAIL 0.25 | Irwin, PA | EVENT OCCURRED BETWEEN 1037 AM 03/28/2012 AND 1107 AM 03/28/2012 |
| Mar 28, 11:08 AM EDT | HAIL 0.75 | Greensburg, PA | EVENT OCCURRED BETWEEN 1053 AM 03/28/2012 AND 1108 AM 03/28/2012 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 2.3 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1751 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 461 m²/s²
- 0-3 km storm-relative helicity
- 470 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
079
WUUS51 KPBZ 281415
SVRPBZ
PAC003-063-129-281500-
/O.NEW.KPBZ.SV.W.0005.120328T1415Z-120328T1500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1015 AM EDT WED MAR 28 2012
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ALLEGHENY COUNTY IN SOUTHWEST PENNSYLVANIA...
SOUTHWESTERN INDIANA COUNTY IN WEST CENTRAL PENNSYLVANIA...
CENTRAL WESTMORELAND COUNTY IN SOUTHWEST PENNSYLVANIA...
* UNTIL 1100 AM EDT
* AT 1010 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SOUTH SIDE
PITTSBURGH...MOVING EAST AT 65 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILKINSBURG... WEST MIFFLIN...
SOUTH SIDE PITTSBURGH... OAKLAND...
MCKEESPORT... ETNA... ELIZABETH BORO...
EAST LIBERTY... BRENTWOOD... BETHEL PARK...
BALDWIN... PENN HILLS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
&&
LAT...LON 4036 7899 4019 7912 4025 7982 4030 8006
4051 7996 4049 7892
TIME...MOT...LOC 1415Z 273DEG 56KT 4041 7985
$$3 follow-up statements
951
WWUS51 KPBZ 281420
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1020 AM EDT WED MAR 28 2012
PAC003-063-129-281500-
/O.CON.KPBZ.SV.W.0005.000000T0000Z-120328T1500Z/
ALLEGHENY PA-INDIANA PA-WESTMORELAND PA-
1020 AM EDT WED MAR 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM EDT
FOR WESTMORELAND...INDIANA AND ALLEGHENY COUNTIES...
AT 1019 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MONROEVILLE...MOVING EAST AT 65 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILKINSBURG... WEST MIFFLIN... TURTLE CREEK...
SOUTH SIDE PITTSBURGH... PLUM...
PENN HILLS... OAKLAND... MONROEVILLE...
MCKEESPORT... ETNA... ELIZABETH BORO...
EAST LIBERTY...
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.
LAT...LON 4036 7899 4019 7912 4025 7982 4030 8006
4051 7996 4049 7892
TIME...MOT...LOC 1420Z 273DEG 56KT 4040 7975
$$267
WWUS51 KPBZ 281436
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1036 AM EDT WED MAR 28 2012
PAC003-063-129-281500-
/O.CON.KPBZ.SV.W.0005.000000T0000Z-120328T1500Z/
ALLEGHENY PA-INDIANA PA-WESTMORELAND PA-
1036 AM EDT WED MAR 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM EDT
FOR WESTMORELAND...INDIANA AND ALLEGHENY COUNTIES...
AT 1032 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR JEANNETTE...MOVING EAST AT 60 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JEANNETTE... IRWIN... DELMONT...
GREENSBURG... SALTSBURG... NEW ALEXANDRIA...
LATROBE... DERRY... BLAIRSVILLE...
LIGONIER... NEW FLORENCE... ARMAGH...
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.
LAT...LON 4026 7982 4049 7964 4049 7892 4036 7899
4019 7912
TIME...MOT...LOC 1435Z 280DEG 51KT 4031 7955
$$850
WWUS51 KPBZ 281452
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1052 AM EDT WED MAR 28 2012
PAC003-281501-
/O.CAN.KPBZ.SV.W.0005.000000T0000Z-120328T1500Z/
ALLEGHENY PA-
1052 AM EDT WED MAR 28 2012
...THE SEVERE THUNDERSTORM WARNING FOR ALLEGHENY COUNTY IS
CANCELLED...
LAT...LON 4024 7952 4040 7930 4043 7897 4036 7899
4019 7914 4022 7938
TIME...MOT...LOC 1451Z 283DEG 51KT 4024 7926
$$
PAC063-129-281500-
/O.CON.KPBZ.SV.W.0005.000000T0000Z-120328T1500Z/
INDIANA PA-WESTMORELAND PA-
1052 AM EDT WED MAR 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM EDT
FOR WESTMORELAND AND INDIANA COUNTIES...
AT 1049 AM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR LIGONIER...MOVING EAST AT 60 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LATROBE... DERRY... LIGONIER...
NEW FLORENCE...
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.
LAT...LON 4024 7952 4040 7930 4043 7897 4036 7899
4019 7914 4022 7938
TIME...MOT...LOC 1451Z 283DEG 51KT 4024 7926
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 8:26 AM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Mar 28, 8:26 AM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 826 AM EDT WED MAR 28 2012 .SYNOPSIS... A COLD FRONT WILL BRING SHOWERS WITH THE CHANCE OF THUNDERSTORMS TO THE UPPER OHIO VALLEY REGION TODAY. SEASONABLY COOL WEATHER WILL FOLLOW FOR THURSDAY...BUT LOOK FOR INCREASED RAIN CHANCES AGAIN ON FRIDAY AS LOW PRESSURE APPROACHES THE AREA. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... ONGOING THUNDERSTORMS IN THE NORTHERN HALF OF THE CWA HAVE BEEN YIELDING REPORTS OF NEARLY QUARTER SIZED HAIL. INSTABILITY LOOKS TO BE VERY LEAN...HOWEVER 50-60 KTS OF 0-6 KM BULK UNIDIRECTIONAL SHEAR ARE MANAGING TO YIELD DECENT ENOUGH SUPPORT TO MANAGE TO SUSTAIN BRIEFLY STRONG UPDRAFTS. THE FORECAST HAS BEEN UPDATED TO INCLUDE GUSTY WINDS AND LARGE HAIL WITH THE THUNDERSTORMS ACROSS THE NORTHERN TIER OF COUNTIES THIS MORNING. FRIES PREVIOUS... LOW PRESSURE MOVING ACROSS THE NORTHERN LAKES WILL PULL A COLD FRONT ACROSS THE UPPER OHIO REGION TODAY. STRONG WARM ADVECTION IN ADVANCE OF THE LOW HAS DEVELOPED A SHALLOW INVERSION AND WILL INITIALLY CAP THE BOUNDARY LAYER. HOWEVER...SUFFICIENT FUEL/INSTABILITY IS INDICATED FOR DEVELOPMENT OF SOME ELEVATED SHOWERS/POSSIBLE THUNDERSTORMS THIS MORNING...WHICH SHOULD BECOME MORE SURFACE BASED AS THE FRONT AND THE DAY PROGRESS. OVERALL SEVERE POTENTIAL REMAINS LOW DESPITE FAVORABLE DEEP LAYER SHEAR WITH LIMITATIONS IMPOSED BY A LACK OF INSTABILITY. MODELS ARE IN GENERAL AGREEMENT IN MORE RAPID PASSAGE OF THE FRONT THAN PREVIOUSLY DEPICTED...SO ADJUSTMENTS THIS MORNING FEATURE FADING PRECIP PROBABILITIES DURING THE AFTERNOON. ALSO OF INTEREST FOR THE AFTERNOON IS THE AFOREMENTIONED STRONG WIND FIELD IN CONJUNCTION WITH THE STEEPENING LOW LAPSE RATE AS DISPLAYED VIA MODEL SOUNDINGS. WIND GUSTS HAVE THUS BEEN INCREASED...BUT ARE EXPECTED TO REMAIN BELOW ADVISORY THRESHOLDS. COLDER AIR IS PROJECTED TO ADVECT OFF THE LAKES TONIGHT...AND LOW INVERSION LEVELS SHOULD PRECLUDE MUCH THE WAY OF SHOWERS. SMALL PRECIP PROBABILITIES WERE TWEAKED TO FAVOR AREAS IN LEE OF THE LAKES AND THE RIDGES. PROJECTED TEMPERATURE PROFILE ALSO IS INDICATIVE OF SOME FROZEN PRECIP OVER NORTHERN COUNTIES...SNOW SHOWER MENTION WAS THUS ADDED. NEAR TERM TEMPERATURES WERE FORECAST USING TWEAKED SREF MEANS. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/... BUILDING HIGH PRESSURE SHOULD SNUFF ANY LINGERING SHOWERS BY MIDDAY THURSDAY...AND CONTINUED COLD ADVECTION SHOULD HOLD TEMPERATURES A FEW DEGREES BELOW THE SEASONAL NORMALS. THE SURFACE HIGH PRESSURE AXIS IS NAM/GFS FORECAST TO SLIDE ACROSS THE UPPER OHIO ON THURSDAY NIGHT...AND THE AIRMASS WILL BE PLENTY DRY FOR A PERIOD OF RADIATIONAL COOLING BEFORE WARM...MOIST ADVECTION RESUMES IN ADVANCE OF MIDWESTERN LOW PRESSURE. ANOTHER FREEZE IS THUS FORECAST...BUT DURATION/MAGNITUDE LOOKS TO BE LIMITED AS MID LEVEL CLOUDINESS INCREASES. ANOTHER SHORTWAVE IS FORECAST FOR A FRIDAY APPROACH AND SATURDAY EXIT...HENCE CHANCE POPS WERE MAINTAINED FOR THE CLOSE OF THE WORK WEEK...FOLLOWED BY DIMINISHED NUMBERS INTO THE WEEKEND. SHORT TERM TEMPERATURES SHOULD AVERAGE OUT FAIRLY CLOSE TO NORMAL AND WERE FORECAST USING A BLEND OF SREF AND GFS MOS. && .LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... PROGRESSIVE PATTERN IS GFS/ECMWF DEPICTED FOR THE LONG TERM PERIOD AND AS SENSIBLE WEATHER WILL THUS BE SHORTWAVE DEPENDENT...FORECAST WILL GENERALLY BE OF PERSISTENCE AND ALTERATIONS MINIMAL THIS MORNING. WITH THE JET PROJECTED TO MEANDER OVER...OR NORTH OF THE GREAT LAKES...TEMPERATURES WERE FORECAST ABOVE THE SEASONAL AVERAGES USING TWEAKED HPC GUIDANCE. && .AVIATION /13Z WEDNESDAY THROUGH SUNDAY/... MAIN AVIATION CONCERN THROUGH 14Z WILL BE LOW LEVEL WIND SHEAR. RECENT NAM MODEL PROFILES SHOW A VERY STRONG AND SHALLOW SURFACE INVERSION THIS MORNING, WITH BASE 1 KFT AGL, HAVING SURFACE WINDS FROM THE SOUTH AT 5-10 KTS. RADAR VERTICAL WIND PROFILES AND NAM MODEL PROFILES SHOW WINDS FROM THE SOUTHWEST AND WEST 35-50 KTS IN THE LAYER 1-2 KFT AGL WILL CONTINUE TODAY. BLEND OF HIGH RESOLUTION MODEL OUTPUT SHOW VERTICAL MIXING, ACCOMPANYING THE COLD FRONTAL PASSAGE 14Z-18Z, DEEPENING THE SURFACE LAYER WHICH WILL THEN TAP THE FAST WINDS ALOFT AND CAUSE SOUTHWEST TO WEST SURFACE WINDS TO GUST TO 25-30 KTS THROUGH 22Z. FLIGHT CONDITIONS SHOULD BE MAINLY VFR THROUGH 06Z, DESPITE PASSAGE OF FRONTAL BAND OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS 14Z-18Z, AS HAVE TOO LOW CONFIDENCE TO MENTION. TIMING OF SHOWERS HAS BEEN BASED ON RECENT WRF-NMM AND HRRR MODEL OUTPUT. COLD POOL STRATOCUMULUS LATE TONIGHT INTO THURSDAY MORNING MAY PROMOTE A PERIOD OF MVFR CEILINGS. OUTLOOK...THURSDAY THROUGH SUNDAY... VFR THURSDAY AFTERNOON INTO FRIDAY. RESTRICTIONS THEN POSSIBLE DUE TO SHOWERS FROM A LOW PRESSURE SYSTEM PASSAGE FRIDAY NIGHT INTO SATURDAY, AND LINGERING COLD POOL CLOUDS SUNDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Mar 28, 9:58 AM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 958 AM EDT WED MAR 28 2012 PAZ007>009-013-015-016-291400- MERCER-VENANGO-FOREST-LAWRENCE-CLARION-JEFFERSON PA- 958 AM EDT WED MAR 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. TEMPERATURES ARE FORECAST TO FALL TO NEAR OR BELOW FREEZING ON FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ014-020>023-029-031- 073>076-WVZ001>004-012-021>023-041-291400- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-BUTLER-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND- WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 958 AM EDT WED MAR 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP THROUGH THIS AFTERNOON. THE PRIMARY THREATS WILL BE FROM DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. TEMPERATURES ARE FORECAST TO FALL TO NEAR OR BELOW FREEZING ON FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 28, 7:52 AM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
752 AM EDT WED MAR 28 2012
PAZ007>009-015-016-281230-
CLARION PA-FOREST PA-JEFFERSON PA-MERCER PA-VENANGO PA-
752 AM EDT WED MAR 28 2012
...THUNDERSTORMS ...
THUNDERSTORMS WITH GUSTY WINDS AND HAIL TO MOVE THROUGH THE
FOLLOWING COUNTIES...
CLARION...FOREST...JEFFERSON...MERCER AND VENANGO...
AT 743 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED THUNDERSTORMS WITH HALF DIAMETER HAIL AND WINDS GUSTING TO 45
MPH LOCATED NEAR COOPERSTOWN...MOVING EAST AT 60 MPH.
VISIBILITY CAN BE REDUCED IN BRIEF HEAVY RAIN.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
SUGARCREEK... POLK... COOPERSTOWN...
FRANKLIN... OIL CITY... SENECA...
OIL CREEK STATE PARK... VAN...
TIONESTA... FRYBURG... WEST HICKORY...
KELLETTVILLE...
PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 4144 7895 4143 7897 4145 7899 4145 7906
4143 7906 4142 7909 4136 7909 4136 7901
4138 7897 4133 7888 4128 7889 4129 8012
4153 7996 4159 7986 4159 7895Special weather statement, Mar 28, 8:28 AM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
828 AM EDT WED MAR 28 2012
PAZ014>016-022-023-281315-
ARMSTRONG PA-BUTLER PA-CLARION PA-INDIANA PA-JEFFERSON PA-
828 AM EDT WED MAR 28 2012
...THUNDERSTORMS...
THUNDERSTORMS WITH GUSTY WINDS AND HAIL TO MOVE THROUGH THE
FOLLOWING COUNTIES...
ARMSTRONG...BUTLER...CLARION...INDIANA AND JEFFERSON...
AT 822 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED THUNDERSTORMS OVER BRADYS BEND...MOVING EAST AT 60 MPH.
THESE THUNDERSTORMS CAN PRODUCE WINDS GUSTING UP TO 50 MPH AND DIME
SIZE HAIL. VISIBILITY CAN BE REDUCED IN BRIEF HEAVY RAIN.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
EAST BRADY... BRADYS BEND... KITTANNING...
RIMERSBURG... CLIMAX... NEW BETHLEHEM...
MUFF... RURAL VALLEY... DAYTON...
PLUMVILLE... SMICKSBURG... DORA...
LAT...LON 4069 7882 4085 7981 4110 7959 4105 7880
4072 7880Special weather statement, Mar 28, 9:16 AM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
916 AM EDT WED MAR 28 2012
PAZ014>016-021>023-029-073-074-281400-
ALLEGHENY PA-ARMSTRONG PA-BUTLER PA-CLARION PA-INDIANA PA-
JEFFERSON PA-WASHINGTON PA-WESTMORELAND PA-WESTMORELAND RIDGES PA-
916 AM EDT WED MAR 28 2012
...STRONG THUNDERSTORMS WILL AFFECT ARMSTRONG...CENTRAL WASHINGTON...
EXTREME SOUTHEASTERN BUTLER...INDIANA...SOUTHEASTERN ALLEGHENY...
SOUTHEASTERN CLARION...SOUTHERN JEFFERSON AND WESTMORELAND
COUNTIES...
AT 914 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM NEW
BETHLEHEM TO LEECHBURG TO UPPER SAINT CLAIR...MOVING EAST AT 60 MPH.
WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
WILKINSBURG... UPPER SAINT CLAIR... SPRINGDALE...
SOUTH SIDE PITTSBURGH... PITTSBURGH...
PENN HILLS... OAKLAND... NEW KENSINGTON...
NEW BETHLEHEM... NATRONA HEIGHTS... MOUNT WASHINGTON...
MOUNT LEBANON...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4036 7899 4019 7912 4026 8026 4063 7973
4109 7934 4106 7880 4072 7880Special weather statement, Mar 28, 9:16 AM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
916 AM EDT WED MAR 28 2012
PAZ008-009-015-281345-
CLARION PA-FOREST PA-VENANGO PA-
916 AM EDT WED MAR 28 2012
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL VENANGO...FOREST
AND NORTHEASTERN CLARION COUNTIES...
AT 914 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF TIONESTA...MOVING EAST AT 65 MPH.
THIS STORM HAS A HISTORY OF PRODUCING DIME SIZE. WIND GUSTS UP TO 40
MPH ARE ALSO POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
OIL CREEK STATE PARK... OIL CITY...
TIONESTA... WEST HICKORY... KELLETTVILLE...
REDCLYFFE... MARIENVILLE... LYNCH...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4144 7895 4143 7897 4145 7899 4145 7906
4143 7906 4142 7909 4137 7909 4139 7973
4154 7974 4161 7895
WOODRUMSpecial weather statement, Mar 28, 9:17 AM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 917 AM EDT WED MAR 28 2012 OHZ040-041-049-050-PAZ020-021-029-WVZ001-002-281345- ALLEGHENY PA-BEAVER PA-BROOKE WV-CARROLL OH-COLUMBIANA OH-HANCOCK WV- HARRISON OH-JEFFERSON OH-WASHINGTON PA- 917 AM EDT WED MAR 28 2012 ...A STRONG THUNDERSTORM WILL AFFECT EXTREME WEST CENTRAL ALLEGHENY...HANCOCK...NORTHEASTERN BROOKE...NORTHERN HARRISON... NORTHERN JEFFERSON...NORTHWESTERN WASHINGTON...SOUTHEASTERN COLUMBIANA...SOUTHERN CARROLL AND SOUTHWESTERN BEAVER COUNTIES... AT 914 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LEESVILLE LAKE PARK...MOVING EAST AT 65 MPH. WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE... TAPPAN... SHERRODSVILLE... LEESVILLE LAKE PARK... DELLROY... BOWERSTON... SCIO... CARROLLTON... JEWETT... KILGORE... MECHANICSTOWN... BERGHOLZ... UNIONPORT... PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 4070 8032 4034 8031 4034 8126 4059 8125 FRIES
Special weather statement, Mar 28, 9:50 AM EDT, 25 minutes before
TEST...SPECIAL WEATHER STATEMENT...TEST NATIONAL WEATHER SERVICE PITTSBURGH PA 950 AM EDT WED MAR 28 2012 OHZ039>041-048>050-057>059-068-069-281400- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER... UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA... EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ... HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE... MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE... SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD 950 AM EDT WED MAR 28 2012 ...THIS IS A TEST STATEMENT FOR THE STATEWIDE OHIO TORNADO DRILL... REPEAT...THIS IS A TEST...NO SEVERE WEATHER IS OCCURRING AT THIS TIME. REPEAT...THIS IS A TEST. NO SEVERE WEATHER IS OCCURRING AT THIS TIME. THIS IS A GOOD TIME TO EXERCISE YOUR SEVERE WEATHER SAFETY PLAN... IF POSSIBLE. AGAIN...THIS IS A TEST MESSAGE AS A PART OF THE OHIO STATEWIDE TORNADO DRILL. NO SEVERE WEATHER IS OCCURRING AT THIS TIME. THIS IS A TEST MESSAGE ONLY.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 7:52 AM EDT | Special Weather Statement | PBZ | Forest, Venango | 38 min |
| Mar 28, 8:16 AM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Forest, Jefferson, Venango | 44 min |
| Mar 28, 8:28 AM EDT | Special Weather Statement | PBZ | Armstrong | 47 min |
| Mar 28, 9:16 AM EDT | Special Weather Statement | PBZ | Armstrong, Indiana, Westmoreland | 44 min |
| Mar 28, 9:17 AM EDT | Special Weather Statement | PBZ | Beaver | 28 min |
| Mar 28, 9:38 AM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Washington, Westmoreland | 37 min |
| Mar 28, 9:49 AM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Beaver, Butler, Indiana, Westmoreland | 41 min |
| Mar 28, 10:48 AM EDT | Special Weather Statement | PBZ | Washington | 27 min |
| Mar 28, 11:08 AM EDT | Special Weather Statement | PBZ | Westmoreland | 37 min |
| Mar 28, 11:23 AM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Washington, Westmoreland | 52 min |
| Mar 28, 12:08 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Westmoreland | 22 min |
| Mar 28, 12:14 PM EDT | Special Weather Statement | PBZ | Greene | 31 min |
| Mar 28, 12:33 PM EDT | Special Weather Statement | PBZ | Fayette | 27 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.